Alert archive / Tennessee / River Flood Advisories in 2012

River Flood Advisory 1, NWS Nashville, TN

January 23, 2012Hickman County, Tennessee

NWS Nashville, TN issued this river flood advisory at Jan 23, 2012, 8:17 PM CST for Hickman County, Tennessee. It took effect at Jan 25, 2012, 6:09 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 23, 2012, 8:17 PM CST (02:17 UTC)
In effect from
Jan 25, 2012, 6:09 AM CST
Expired
Jan 25, 2012, 6:09 AM CST
In force
Issued by
NWS Nashville, TN

County Hickman County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 02:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Duck River at Centerville (CNVT1).

Action stage
17 ft
Minor stage
22 ft
Moderate stage
25 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03601990, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

306 
WGUS84 KOHX 240217
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
817 PM CST MON JAN 23 2012

 
...THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A FLOOD ADVISORY FOR
THE FOLLOWING RIVERS IN MIDDLE TENNESSEE...

  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY 

.THE HEAVY RAIN THE FELL YESTERDAY HAS CAUSED THE DUCK RIVER AT
CENTERVILLE TO REACH ADVISORY STAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-241417-
/O.NEW.KOHX.FL.Y.0001.120124T0217Z-120125T1416Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
817 PM CST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE, TN HAS ISSUED A
* FLOOD ADVISORY FOR
  THE DUCK RIVER AT CENTERVILLE
* AT 08PM MONDAY THE STAGE WAS 17.5 FEET.
* FLOOD STAGE IS 22.0 FEET.
* AT 22.0 FEET...FLOOD WATERS WILL COVER THE FLOOD PLAIN ALONG THE RIVER. 
  SEVERAL ROADS NEAR THE RIVER WILL BE PARTIALLY COVERED. IN CENTERVILLE...
  HICKMAN SPRINGS ROAD AND DEFEATED CREEK ROAD WILL BE AFFECTED. LEATHERWOOD 
  ROAD BETWEEN SHADY GROVE AND PRIMM SPRINGS NEAR TOTTYS BEND WILL ALSO BE 
  AFFECTED.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$
2 follow-up statements
630 
WGUS84 KOHX 250226
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
826 PM CST TUE JAN 24 2012

 
...THE FLOOD ADVISORY CONTINUES FOR THE DUCK RIVER...

  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY 
 
. HEAVY RAINFALL FROM LAST WEEKEND CAUSED THE DUCK RIVER AT CENTERVILLE TO RISE
JUST ABOVE ADVISORY STAGE. IT IS EXPECTED TO CREST AND FALL BELOW ADVISORY
STAGE WEDNESDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-251426-
/O.CON.KOHX.FL.Y.0001.000000T0000Z-120125T1800Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
826 PM CST TUE JAN 24 2012

THE FLOOD ADVISORY CONTINUES FOR
  THE DUCK RIVER AT CENTERVILLE
* UNTIL WEDNESDAY AFTERNOON.
* AT 08PM TUESDAY THE STAGE WAS 17.2 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 15.1 FEET BY THURSDAY MORNING.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$
443 
WGUS84 KOHX 251209
FLSOHX
FLOOD ADVISORY 
NATIONAL WEATHER SERVICE NASHVILLE TN 
609 AM CST WED JAN 25 2012

 
...THE FLOOD ADVISORY IS CANCELLED FOR THE DUCK RIVER...
 
  DUCK RIVER AT CENTERVILLE AFFECTING HICKMAN COUNTY
 
THE DUCK RIVER AT CENTERVILLE HAS FALLEN BELOW ACTION STAGE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER LOCAL MEDIA FOR FURTHER INFORMATION 
FROM THE NATIONAL WEATHER SERVICE.

&&

TNC081-251239-
/O.CAN.KOHX.FL.Y.0001.120125T1209Z-120125T1800Z/
/CNVT1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
609 AM CST WED JAN 25 2012

THE FLOOD ADVISORY IS CANCELLED FOR
  THE DUCK RIVER AT CENTERVILLE
* AT 05AM WEDNESDAY THE STAGE WAS 17.0 FEET.
* FLOOD STAGE IS 22.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO NEAR 15.1 FEET BY TOMORROW MORNING.
* AT 17.0 FEET...WATER BEGINS TO OVERFLOW THE BANKS.

$$

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this river flood advisory went out at Jan 23, 5:10 PM CST, 3 hours 7 minutes earlier.

Area forecast discussion, Jan 23, 5:10 PM CST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
510 PM CST MON JAN 23 2012

.UPDATE...ADDED AVIATION SECTION FOR 12Z TAF'S.

&&

.AVIATION...BNA/CSV...EXPECT WINDS TO FINALLY DECOUPLE DURING THE
EVENING WITH GENERALLY LIGHT WINDS OVERNIGHT AND ON TUESDAY. MAY
EXPERIENCE FOG DOWN TO 2SM AT CSV LATE TONIGHT AND EARLY MORNING.
OTHERWISE, VFR WX THE NEXT 24 HRS AS HIGH PRESSURE MOVES ACROSS
THE REGION.

&&

.PREV DISCUSSION... /ISSUED 305 PM CST MON JAN 23 2012/

DISCUSSION...A COLD FRONT WAS OVER THE PLATEAU...MOVING EAST.
SLIGHTLY COOLER AND DRIER AIR WAS COMING INTO THE MID STATE WITH
SOMEWHAT GUSTY WSW WINDS. PARTLY SUNNY SKIES WERE HELPING OFFSET
THE COOLER AIR...WITH TEMPERATURES HOLDING IN THE 50S ACROSS THE
AREA.

TONIGHT...SURFACE HIGH PRESSURE WILL MOVE DIRECTLY OVER THE MID
STATE. WIND GUSTS WILL DECREASE RAPIDLY THIS EVENING...WITH WINDS
BECOMING NEAR CALM OVERNIGHT. ALTHOUGH DRIER AIR IS MOVING
IN...LEFTOVER MOISTURE FROM RECENT RAINFALL COMBINED WITH CLEARING
SKIES WILL PROMOTE AREAS OF FOG OVERNIGHT. THE GREATEST POTENTIAL
FOR DENSE FOG WILL BE OVER THE PLATEAU. LATER SHIFTS WILL MONITOR
FOG DEVELOPMENT AND VSBYS...AND DETERMINE IF ANY FOG HEADLINES ARE
NEEDED. GFS GUIDANCE LOWS...IN THE LOWER TO MID 30S...LOOK HARD
TO BEAT.

TUESDAY LOOKS LIKE A NICE DAY...AND PROBABLY THE NICEST DAY OF THE
ENTIRE FORECAST PERIOD. SKIES WILL BE SUNNY...WITH HIGHS IN THE 50S
AND GENERALLY LIGHT WINDS.

THE NICE WX WILL BE SHORT LIVED...AS ANOTHER WEATHER SYSTEM
DEVELOPS OVER THE PLAINS AND MOVES TOWARD THE TN VALLEY. MODELS
ARE IN GOOD AGREEMENT THAT BY WEDNESDAY...AN UPPER LOW WILL BE
MOVING INTO TX...AS SURFACE LOW PRESSURE DEEPENS ALONG THE GULF
COAST...AND AN INVERTED TROUGH DEVELOPS UP THE LOWER MS VALLEY.
DEEP MOISTURE WILL BE TRANSPORTED INTO MID TN AS THESE WEATHER
FEATURES WORK SLOWLY EASTWARD WEDNESDAY THROUGH FRIDAY.

THE RAIN IS EXPECTED TO BEGIN DEVELOPING OVER OUR SOUTHWEST
COUNTIES LATE TUESDAY NIGHT...THEN SPREAD AREA WIDE ON WEDNESDAY.
THE RAIN WILL INTENSIFY INTO WEDNESDAY NIGHT AND THURSDAY AS THE
INVERTED TROUGH SHIFTS OVER THE MID STATE. WIDESPREAD 1 TO 2 INCH
RAINFALL AMOUNTS ARE EXPECTED. ALTHOUGH SOME EMBEDDED THUNDER IS
POSSIBLE...THIS SHOULD PRIMARILY BE A RAIN EVENT WITH NO STRONG
OR SEVERE STORMS. THIS WX SYSTEM WILL BE MOVING OUT OF THE AREA
THURSDAY NIGHT.

AT THIS TIME...FRIDAY LOOKS MAINLY DRY...BUT A COLD FRONT WILL BE
APPROACHING WITH MORE SHOWERS POSSIBLE LATE FRIDAY INTO EARLY
SATURDAY. SOME LIGHT SNOW SHOWERS OR FLURRIES COULD FALL BY
DAYBREAK SATURDAY AS THE COLDER AIR ARRIVES. THE REST OF THE
WEEKEND LOOKS DRY AND COOLER THAN NORMAL. AS WE HAVE SEEN
THROUGHOUT THIS WINTER...THE COLD SNAP WILL BE BRIEF. ABOVE NORMAL
TEMPERATURES AND UNSETTLED CONDITIONS WILL RETURN NEXT WEEK.

13

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ROSE
Hazardous weather outlook, Jan 23, 4:41 AM CST, 15 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
441 AM CST MON JAN 23 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-241130-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
441 AM CST MON JAN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

07

Nearby

River Flood Advisories in Tennessee, 2012Every river flood advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.